Alert archive / Wisconsin / Lake Effect Snow Warnings in 2011

Lake Effect Snow Warning 1, NWS Green Bay, WI

January 31, 2011Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this lake effect snow warning at Jan 31, 2011, 2:28 PM CST for Kewaunee County, Manitowoc County, Wisconsin. It took effect at Jan 31, 2011, 7:23 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 31, 2011, 2:28 PM CST (20:28 UTC)
In effect from
Jan 31, 2011, 7:23 PM CST
Expired
Feb 1, 2011, 12:54 AM CST
In force
6 hr
Issued by
NWS Green Bay, WI

Counties Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 46 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WWUS43 KGRB 312028
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
228 PM CST MON JAN 31 2011

...SIGNIFICANT LAKE EFFECT SNOW POSSIBLE TONIGHT THROUGH TUESDAY
EVENING...

.LAKE EFFECT SNOW IS EXPECTED TO FORM LATE THIS EVENING AND
CONTINUE INTO TUESDAY NIGHT. 4 TO 8 INCHES OF SNOW ARE POSSIBLE IN
MANITOWOC COUNTY...WITH LOCAL AMOUNTS OVER A FOOT. ABOUT 3 TO 6
INCHES ARE EXPECTED IN KEWAUNEE COUNTY WITH LOCALLY HIGHER AMOUNTS
NEAR THE SHORE. HEAVY LAKE EFFECT SNOW IS OFTEN CONFINED TO SMALL
AREAS AT ANY GIVEN TIME...SO THERE WILL BE PERIODS OF HEAVY SNOW
AND ALSO TIMES WITH ONLY LIGHT SNOW OR FLURRIES.

THE COMBINATION OF THE LAKE EFFECT SNOW AND GUSTY NORTHEAST WINDS
WILL CREATE BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES.
TRAVEL NEAR THE LAKESHORE COULD BECOME QUITE DIFFICULT TONIGHT
AND TUESDAY. HIGHWAY 42 AND THE PORTION OF INTERSTATE 43 SOUTH OF
MANITOWOC COULD HAVE WHITEOUT CONDITIONS AT TIMES.

WIZ050-010430-
/O.UPG.KGRB.LE.A.0001.110201T0300Z-110202T0300Z/
/O.NEW.KGRB.LE.W.0001.110201T0300Z-110202T0300Z/
MANITOWOC-
INCLUDING THE CITY OF...TWO RIVERS
228 PM CST MON JAN 31 2011

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 9 PM THIS EVENING TO
9 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM CST TUESDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN
EFFECT. 

* TIMING: LAKE EFFECT SNOW WILL BECOME HEAVY AT TIMES LATE EVENING
  AND WILL CONTINUE INTO TUESDAY EVENING.

* SNOW ACCUMULATIONS: 4 TO 8 INCHES ARE LIKELY IN MOST PLACES WITH
  LOCAL AMOUNTS OVER A FOOT.

* OTHER IMPACTS: GUSTY NORTHEAST WINDS WILL PRODUCE BLOWING AND 
  DRIFTING SNOW AND POOR VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE
EFFECT SNOW SHOWERS COULD BE INTENSE ENOUGH TO DROP OVER AN INCH
OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND
CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL...USE EXTREME
CAUTION...OR WAIT UNTIL THE HEAVY SNOW ENDS.

&&

$$

WIZ040-010430-
/O.UPG.KGRB.LE.A.0001.110201T0300Z-110202T0300Z/
/O.NEW.KGRB.LE.Y.0002.110201T0300Z-110202T0300Z/
KEWAUNEE-
INCLUDING THE CITY OF...ALGOMA
228 PM CST MON JAN 31 2011

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
9 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM CST TUESDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN
EFFECT. 

* TIMING: LAKE EFFECT SNOW WILL BECOME HEAVY AT TIMES LATE THIS
  EVENING AND WILL CONTINUE THROUGH TUESDAY EVENING.

* SNOW ACCUMULATIONS: 3 TO 6 INCHES ARE LIKELY IN MOST PLACES WITH
  LOCAL AMOUNTS OVER A FOOT.

* OTHER IMPACTS: GUSTY NORTHEAST WINDS WILL PRODUCE BLOWING AND 
  DRIFTING SNOW AND POOR VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. USE CAUTION WHEN
TRAVELING.

&&

$$
4 follow-up statements
382 
WWUS43 KGRB 010123
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
723 PM CST MON JAN 31 2011

...SIGNIFICANT LAKE EFFECT SNOW POSSIBLE TONIGHT THROUGH TUESDAY
EVENING...

.LAKE EFFECT SNOW WILL CONTINUE INTO TUESDAY NIGHT...WITH ADDITIONAL
ACCUMULATIONS OF 4 TO 9 INCHES EXPECTED IN KEWAUNEE AND MANITOWOC
COUNTIES. THE HEAVIEST SNOW IS EXPECTED TO OCCUR FROM THIS EVENING
INTO EARLY TUESDAY MORNING AS AN UPPER LEVEL DISTURBANCE PASSES
THROUGH. TWO TO FOUR INCHES OF SNOW IS EXPECTED TONIGHT IN DOOR
COUNTY. HEAVY LAKE EFFECT SNOW IS OFTEN CONFINED TO SMALL AREAS AT
ANY GIVEN TIME...SO THERE WILL BE PERIODS OF HEAVY SNOW AND ALSO
TIMES WITH ONLY LIGHT SNOW OR FLURRIES.

THE COMBINATION OF THE LAKE EFFECT SNOW AND GUSTY NORTHEAST WINDS
WILL CREATE BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES.
TRAVEL NEAR THE LAKESHORE WILL BECOME HAZARDOUS TONIGHT AND
TUESDAY. HIGHWAY 42 AND THE PORTION OF INTERSTATE 43 SOUTH OF
MANITOWOC COULD HAVE WHITEOUT CONDITIONS AT TIMES.

WIZ040-010930-
/O.UPG.KGRB.LE.Y.0002.110201T0300Z-110202T0300Z/
/O.EXB.KGRB.LE.W.0001.110201T0123Z-110202T0300Z/
KEWAUNEE-
INCLUDING THE CITY OF...ALGOMA
723 PM CST MON JAN 31 2011

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 9 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST TUESDAY.
THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. 

* LAKE EFFECT SNOW WILL BECOME HEAVY AT TIMES THIS EVENING AND
  INTO EARLY TUESDAY MORNING. LAKE EFFECT SNOW WILL CONTINUE
  ACROSS MAINLY THE SOUTHEAST HALF OF THE COUNTY ON TUESDAY.

* ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE LIKELY...
  WITH THE GREATEST ACCUMULATIONS ACROSS THE SOUTHEAST PART OF THE
  COUNTY.

* GUSTY NORTHEAST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND
  POOR VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE
EFFECT SNOW SHOWERS COULD BE INTENSE ENOUGH TO DROP OVER AN INCH
OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND
CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL...USE EXTREME
CAUTION...OR WAIT UNTIL THE HEAVY SNOW ENDS.

&&

$$

WIZ050-010930-
/O.EXT.KGRB.LE.W.0001.110201T0123Z-110202T0300Z/
MANITOWOC-
INCLUDING THE CITY OF...TWO RIVERS
723 PM CST MON JAN 31 2011

...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 9 PM CST
TUESDAY...

THE LAKE EFFECT SNOW WARNING IS NOW IN EFFECT UNTIL 9 PM CST
TUESDAY. 

* LAKE EFFECT SNOW WILL BECOME HEAVY AT TIMES THIS EVENING AND
  INTO EARLY TUESDAY MORNING. LAKE EFFECT SNOW WILL CONTINUE ON TUESDAY
  AND TUESDAY EVENING.

* ADDITIONAL SNOW ACCUMULATIONS OF 5 TO 9 INCHES ARE LIKELY...
  WITH THE GREATEST ACCUMULATIONS ACROSS THE SOUTHEAST HALF OF
  THE COUNTY.

* GUSTY NORTHEAST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND
  POOR VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE
EFFECT SNOW SHOWERS COULD BE INTENSE ENOUGH TO DROP OVER AN INCH
OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND
CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL...USE EXTREME
CAUTION...OR WAIT UNTIL THE HEAVY SNOW ENDS.

&&

$$

WIZ022-010930-
/O.NEW.KGRB.LE.Y.0003.110201T0123Z-110201T1000Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
723 PM CST MON JAN 31 2011

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST TUESDAY.

* LAKE EFFECT SNOW WILL CONTINUE THROUGH THE NIGHT...THEN TAPER
  OFF TOWARD MORNING.

* SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE ANTICIPATED.

* GUSTY NORTHEAST WINDS WILL CAUSE SOME BLOWING AND DRIFTING
  SNOW.|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. USE CAUTION WHEN
TRAVELING.

&&

$$
KIECKBUSCH
569 
WWUS43 KGRB 010425
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1025 PM CST MON JAN 31 2011

...SIGNIFICANT LAKE EFFECT SNOW EXPECTED TONIGHT THROUGH TUESDAY
EVENING...

.LAKE EFFECT SNOW WILL CONTINUE INTO TUESDAY NIGHT...WITH
ADDITIONAL ACCUMULATIONS OF 4 TO 8 INCHES EXPECTED IN KEWAUNEE
AND MANITOWOC COUNTIES. THE HEAVIEST SNOW IS EXPECTED TO OCCUR
TONIGHT...AS AN UPPER LEVEL DISTURBANCE PASSES THROUGH. TWO TO
FOUR INCHES OF SNOW IS EXPECTED IN SOUTHERN DOOR COUNTY BEFORE
THE SNOW BAND SHIFTS SOUTH LATER TONIGHT. HEAVY LAKE EFFECT SNOW
IS OFTEN CONFINED TO SMALL AREAS AT ANY GIVEN TIME...SO THERE WILL
BE PERIODS OF HEAVY SNOW AND ALSO TIMES WITH ONLY LIGHT SNOW OR
FLURRIES.

THE COMBINATION OF THE LAKE EFFECT SNOW AND GUSTY NORTHEAST WINDS
WILL CREATE BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES.
TRAVEL NEAR THE LAKESHORE WILL BECOME HAZARDOUS TONIGHT AND
TUESDAY. HIGHWAY 42 AND THE PORTION OF INTERSTATE 43 THAT RUNS
THROUGH MANITOWOC COUNTY COULD HAVE WHITEOUT CONDITIONS AT TIMES.

WIZ040-050-011130-
/O.CON.KGRB.LE.W.0001.000000T0000Z-110202T0300Z/
KEWAUNEE-MANITOWOC-
INCLUDING THE CITIES OF...ALGOMA...TWO RIVERS
1025 PM CST MON JAN 31 2011

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 PM CST
TUESDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 PM CST
TUESDAY. 

* LAKE EFFECT SNOW WILL BE HEAVY AT TIMES TONIGHT...AS AN UPPER
  LEVEL DISTURBANCE PASSES THROUGH. LAKE EFFECT SNOW WILL CONTINUE
  ACROSS MANITOWOC AND SOUTHEAST KEWAUNEE COUNTIES ON TUESDAY AND
  TUESDAY EVENING.

* ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE LIKELY.

* GUSTY NORTHEAST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW 
  AND POOR VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE
EFFECT SNOW SHOWERS COULD BE INTENSE ENOUGH TO DROP OVER AN INCH
OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND
CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL...USE EXTREME
CAUTION...OR WAIT UNTIL THE HEAVY SNOW ENDS.

&&

$$

WIZ022-011000-
/O.CON.KGRB.LE.Y.0003.000000T0000Z-110201T1000Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
1025 PM CST MON JAN 31 2011

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
TUESDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
TUESDAY. 

* LAKE EFFECT SNOW OVER SOUTHERN DOOR COUNTY WILL EVENTUALLY SHIFT
  SOUTH OF THE AREA DURING THE OVERNIGHT PERIOD.

* ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED
  SOUTH OF STURGEON BAY.

* GUSTY NORTHEAST WINDS WILL CAUSE SOME BLOWING AND DRIFTING 
  SNOW.| 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. USE CAUTION WHEN
TRAVELING.

&&

$$
KIECKBUSCH
876 
WWUS43 KGRB 010436 AAA
WSWGRB

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
1036 PM CST MON JAN 31 2011

...SIGNIFICANT LAKE EFFECT SNOW EXPECTED TONIGHT THROUGH TUESDAY
EVENING...

.LAKE EFFECT SNOW WILL CONTINUE INTO TUESDAY NIGHT...WITH
ADDITIONAL ACCUMULATIONS OF 4 TO 8 INCHES EXPECTED IN KEWAUNEE
AND MANITOWOC COUNTIES. THE HEAVIEST SNOW IS EXPECTED TO OCCUR
TONIGHT...AS AN UPPER LEVEL DISTURBANCE PASSES THROUGH. TWO TO
FOUR INCHES OF SNOW IS EXPECTED IN SOUTHERN DOOR COUNTY BEFORE
THE SNOW BAND SHIFTS SOUTH LATER TONIGHT. HEAVY LAKE EFFECT SNOW
IS OFTEN CONFINED TO SMALL AREAS AT ANY GIVEN TIME...SO THERE
WILL BE PERIODS OF HEAVY SNOW AND ALSO TIMES WITH ONLY LIGHT SNOW
OR FLURRIES.

THE COMBINATION OF THE LAKE EFFECT SNOW AND GUSTY NORTHEAST WINDS
WILL CREATE BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES.
TRAVEL NEAR THE LAKESHORE WILL BECOME HAZARDOUS TONIGHT AND
TUESDAY. HIGHWAY 42 AND THE PORTION OF INTERSTATE 43 THAT RUNS
THROUGH MANITOWOC COUNTY COULD HAVE WHITEOUT CONDITIONS AT TIMES.

WIZ040-050-011245-
/O.CON.KGRB.LE.W.0001.000000T0000Z-110202T0300Z/
KEWAUNEE-MANITOWOC-
INCLUDING THE CITIES OF...ALGOMA...TWO RIVERS
1036 PM CST MON JAN 31 2011

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 PM CST
TUESDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 PM CST
TUESDAY. 

* LAKE EFFECT SNOW WILL BE HEAVY AT TIMES TONIGHT...AS AN UPPER 
  LEVEL DISTURBANCE PASSES THROUGH. LAKE EFFECT SNOW WILL 
  CONTINUE ACROSS MANITOWOC AND SOUTHEAST KEWAUNEE COUNTIES ON 
  TUESDAY AND TUESDAY EVENING. 

* ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE LIKELY.

* GUSTY NORTHEAST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW 
  AND POOR VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE
EFFECT SNOW SHOWERS COULD BE INTENSE ENOUGH TO DROP OVER AN INCH
OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND
CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL...USE EXTREME
CAUTION...OR WAIT UNTIL THE HEAVY SNOW ENDS.

&&

$$

WIZ022-011000-
/O.CON.KGRB.LE.Y.0003.000000T0000Z-110201T1000Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
1036 PM CST MON JAN 31 2011

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
TUESDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
TUESDAY. 

* LAKE EFFECT SNOW OVER SOUTHERN DOOR COUNTY WILL EVENTUALLY 
  SHIFT SOUTH OF THE AREA DURING THE OVERNIGHT PERIOD. 

* ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED 
  SOUTH OF STURGEON BAY. 

* GUSTY NORTHEAST WINDS WILL CAUSE SOME BLOWING AND DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. USE CAUTION WHEN
TRAVELING.

&&

$$
TSK
478 
WWUS43 KGRB 010654
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1254 AM CST TUE FEB 1 2011

...SNOW AND SOME BLOWING AND DRIFTING SNOW EXPECTED IN EAST-
CENTRAL WISCONSIN...

.AN UPPER LEVEL DISTURBANCE PASSING ACROSS THE AREA COMBINED WITH
ADDED MOISTURE FROM LAKE MICHIGAN WILL PRODUCE SNOW IN EAST-
CENTRAL WISCONSIN OVERNIGHT AND EARLY TUESDAY MORNING. NEAR LAKE
MICHIGAN...THE SNOWS WILL CONTINUE INTO TUESDAY EVENING.

WIZ040-050-011130-
/O.CAN.KGRB.LE.W.0001.000000T0000Z-110202T0300Z/
/O.NEW.KGRB.WS.W.0001.110201T0654Z-110202T0300Z/
KEWAUNEE-MANITOWOC-
INCLUDING THE CITIES OF...ALGOMA...TWO RIVERS
1254 AM CST TUE FEB 1 2011

...WINTER STORM WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT UNTIL 9 PM CST THIS EVENING.

* SNOW WILL CONTINUE THROUGH THE DAY TUESDAY.

* A TOTAL ACCUMULATION OF 6 TO 12 INCHES IS EXPECTED BY LATE
  TUESDAY EVENING.

* GUSTY NORTHEAST WINDS OF 15 TO 25 MPH WILL GENERATE BLOWING AND
  DRIFTING OF THE SNOW.

* THE COMBINATION OF FALLING SNOW AND BLOWING AND DRIFTING SNOW
  WILL RESULT IN DIFFICULT TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. THE
COMBINATION OF SNOW AND STRONG WINDS WILL MAKE TRAVEL VERY
DIFFICULT. IF YOU MUST TRAVEL...KEEP A FLASHLIGHT...EXTRA FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST
WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$

WIZ022-011130-
/O.CAN.KGRB.LE.Y.0003.000000T0000Z-110201T1000Z/
/O.NEW.KGRB.WW.Y.0004.110201T0654Z-110201T1500Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
1254 AM CST TUE FEB 1 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 9 AM CST THIS MORNING. 

* SNOW WILL CONTINUE EARLY THIS MORNING...THEN START TO DIMINISH
  AROUND DAYBREAK.

* TOTAL ACCUMULATIONS FOR THE PERIOD FROM SUNSET MONDAY EVENING
  THROUGH MID-MORNING TUESDAY WILL RANGE FROM 1 TO 3 INCHES OVER
  NORTHERN DOOR COUNTY...TO 4 TO 6 INCHES OVER THE SOUTH.

* GUSTY NORTHEAST WINDS OF 15 TO 25 MPH WILL GENERATE BLOWING AND
  DRIFTING OF THE SNOW.

* THE COMBINATION OF FALLING SNOW AND BLOWING AND DRIFTING SNOW
  WILL RESULT IN DIFFICULT TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$

WIZ039-049-011130-
/O.NEW.KGRB.WW.Y.0004.110201T0654Z-110201T1500Z/
BROWN-CALUMET-
INCLUDING THE CITIES OF...GREEN BAY...CHILTON
1254 AM CST TUE FEB 1 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 9 AM CST THIS MORNING.

* SNOW WILL CONTINUE EARLY THIS MORNING...THEN START TO DIMINISH
  AROUND DAYBREAK.

* ACCUMULATIONS FOR THE PERIOD FROM SUNSET MONDAY EVENING THROUGH
  MID-MORNING TUESDAY WILL RANGE FROM 2 TO 4 INCHES OVER FAR
  NORTHWEST BROWN AND WESTERN CALUMET COUNTIES...TO 5 TO 8 INCHES
  OVER SOUTHEAST BROWN COUNTY. 

* GUSTY NORTHEAST WINDS OF 15 TO 25 MPH WILL GENERATE BLOWING AND
  DRIFTING OF THE SNOW.

* THE COMBINATION OF FALLING SNOW AND BLOWING AND DRIFTING SNOW
  WILL RESULT IN DIFFICULT TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$

JS

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this lake effect snow warning went out at Jan 31, 4:49 AM CST, 9 hours 39 minutes earlier.

Area forecast discussion, Jan 31, 4:49 AM CST, 9 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
449 AM CST MON JAN 31 2011

.SHORT TERM...TODAY THROUGH TUESDAY. FORECAST CONCERNS ON SNOW AS
AREA TO BE IN FOR EXTENDED PERIOD OF LIGHT SNOW.

SEVERAL JET STREAKS WILL MOVE ACROSS THE AREA THROUGH TONIGHT...PROVIDING
WEAK BUT SUSTAINED LIFT. WEAK LOW LEVEL WARM ADVECTION MAINLY
FOCUSED TO THE SOUTH AND WEST OF AREA WILL ALSO PROVIDE LIFT
TODAY. MAIN BAND OF SNOW ASSOCIATED WITH WAA NOW MOVING INTO
SOUTHWEST WI. LIGHT SNOW ALSO MAKING SLOW PROGRESS EAST INTO
NORTHEAST WI. WHILE QPF VALUES EXPECTED TO BE LOW GIVEN CONTINUED
ADVECTION OF DRY AIR...LIFT FOCUSED IN DEEP LAYER OF GOOD
DENDRITIC GROWTH AREA...THUS THINK SNOW RATIOS WILL BE HIGHER THAN
NORMS. LOOKS LIKE 2 TO 4 INCHES NEXT 24 HOURS SOUTH OF A GRB TO
AUW LINE WITH LESSER AMOUNTS NORTH. ONLY EXCEPTION ALONG LAKESHORE
WHERE LLVL WINDS WILL EVENTUALLY LINE UP FROM THE NORTHEAST. AT
THIS TIME SFC WINDS REMAIN OFFSHORE AND 850MB FLOW TOO LIGHT.
RADAR INDICATING BAND OF MAINLY FLURRIES REMAINING OFFSHORE. AS
MOVE THROUGH TODAY WINDS SHIFT EAST AND THEN BACK TO THE NORTHEAST
LATE TONIGHT...STRENGTHENING AS LOW DEVELOPS TO OUR SOUTH. LES
TOOLS INDICATE BANDS COULD PRODUCE 3 TO 5 INCHES FROM LATE TONIGHT
INTO TUE FOR AT LEAST ADVISORY. GIVEN SOME UNCERTAINTY YET AND
LATER TIMING WILL DELAY ISSUING TO LATER SHIFT AND JUST HIGHLIGHT
IN HWO.

WITH CLOUDS AND SNOW HAVE MODERATED TEMPS A BIT...BRINGING HIGHS
DOWN A BIT TODAY.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY

THE STORM SYSTEM THAT IS EXPECTED TO DEVELOP OVER TEXAS TONIGHT
BEFORE MAKING ITS WAY TOWARD OHIO ON TUESDAY AND TUESDAY NIGHT IS
THE MAIN CONCERN DURING THIS PART OF THE FORECAST. THE STORM WILL
PRODUCE HEAVY SNOW AND BLOWING SNOW ACROSS SOUTHEAST WISCONSIN.
MINOR DIFFERENCES IN MODELS COULD PRODUCE MAJOR DIFFERENCES IN
SNOWFALL AMOUNTS...ESPECIALLY ACROSS THE SOUTHERN PART OF THE
AREA. ENOUGH UNCERTAINTY EXISTS THAT LETTING THE DAY SHIFT DECIDE
ON HEADLINES SEEMS THE BETTER CHOICE.

THE HEAVIEST SNOW SHOULD BE ON TUESDAY NIGHT AS THE SURFACE AND
UPPER SYSTEMS PASS SOUTHEAST OF THE FORECAST AREA AND JET DYNAMICS
ARE MOST FAVORABLE...RIGHT ENTRANCE REGION OF THE DEPARTING JET MAX
TO THE NORTH AND LEFT EXIT REGION OF ANOTHER JET MAX TO THE SOUTH.
THE PRECIPITATION SHIELD ASSOCIATED WITH THE SYSTEM SHOULD BE OUT
OF THE AREA BY MIDDAY ON WEDNESDAY AND WINDS SHIFT MORE TO THE
NORTH-NORTHWEST. 850MB PROGS INDICATED TEMPERATURES OVER LAKE
MICHIGAN GENERALLY IN THE -14C TO -16C RANGE WITH SPEEDS OF 20 TO
30 KNOTS INCREASING TO 40 TO 45 KNOTS. WARMEST LAKE SURFACE
TEMPERATURES APPEAR TO BE IN THE 3C TO 4C RANGE SO DELTA-T VALUES
WILL BE IN THE 17C TO 20C DEGREE RANGE...MORE THAN STEEP ENOUGH
FOR LAKE ENHANCEMENT/EFFECT. FETCH COULD BE AS MUCH AS 100 MILES
FROM NORTHERN LAKE MICHIGAN TO PARTS OF KEWAUNEE COUNTY AND
MANITOWOC COUNTY. ONCE WINDS SHIFT ON WEDNESDAY SNOW SHOWERS OFF
LAKE MICHIGAN WILL BECOME A PROBLEM SOMEWHERE ELSE. HAVE LEANED
TOWARD HIGHER QPF AND SNOW TOTALS NEAR THE LAKE SHORE BUT MAY NOT
HAVE GONE HIGH ENOUGH...BUT TOTALS FIT PRETTY WELL WITH WHAT MKX
HAD IN THEIR GRIDS.

NOT MUCH TIME DEVOTED TO THE REST OF THE LONG TERM DUE TO SNOW
ISSUES EARLY ON...BUT THINGS LOOK FAIRLY DRY AND THERE SHOULD BE A WARMING
TREND BY THE WEEKEND.
&&

.AVIATION...MVFR CIGS WITH SNOW EXPECTED THROUGH THE NEXT 24
HOURS...WITH VISBYS DROPPING AT TIMES INTO IFR CAT.
&&

.MARINE...STRENTHENING NE GRADIENT LATE TONIGHT AND TUE AS LOW
DEEPENS TO SOUTH OF REGION WILL BRING SMALL CRAFT CONDITIONS TO
THE LAKESHORE...WITH NEAR GALE FORCE GUSTS LATE TUE INTO TUE
NIGHT.  HEADLINES ISSUED.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/MG
Hazardous weather outlook, Jan 31, 5:10 AM CST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
510 AM CST MON JAN 31 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
510 AM CST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW MAY LEAD TO SLIPPERY ROADWAYS ACROSS CENTRAL AND
NORTHEAST WISCONSIN TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A MAJOR WINTER STORM IS GOING TO SIGNIFICANTLY AFFECT TRAVEL ACROSS
THE CENTRAL UNITED STATES TUESDAY INTO WEDNESDAY. THIS SYSTEM COULD
BRING SNOW TO PORTIONS OF CENTRAL AND EAST CENTRAL WISCONSIN TUESDAY
NIGHT INTO WEDNESDAY MORNING...MAINLY SOUTH AND EAST OF A LINE
FROM GREEN BAY TO WISCONSIN RAPIDS.

THERE IS STILL A GREAT DEAL OF UNCERTAINTY IN THE STORM TRACK WHICH
COULD SHIFT OVER THE NEXT 24 HOURS AND AFFECT SNOWFALL AMOUNTS
ACROSS CENTRAL AND NORTHEAST WISCONSIN. STAY TUNED TO LATER
FORECASTS... WATCHES AND WARNINGS ON THIS DEVELOPING WINTER
STORM...ESPECIALLY IF YOU ARE HEADING SOUTH INTO SOUTHERN
WISCONSIN OR NORTHERN ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-011115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
510 AM CST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

INCREASING NORTHEAST WINDS EXPECTED WITH GALE CONDITIONS POSSIBLE
TUESDAY NIGHT INTO WEDNESDAY.

In the hours before

Local storm report, Jan 31, 9:53 AM CST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
953 AM CST MON JAN 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     SNOW             WAUTOMA                 44.06N 89.28W
01/31/2011  M1.2 INCH        WAUSHARA           WI   TRAINED SPOTTER

&&

ECKBERG
Local storm report, Jan 31, 10:19 AM CST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1019 AM CST MON JAN 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     SNOW             KEWAUNEE                44.45N 87.50W
01/31/2011  M3.0 INCH        KEWAUNEE           WI   CO-OP OBSERVER

1000 AM     SNOW             TWO RIVERS              44.15N 87.56W
01/31/2011  M0.5 INCH        MANITOWOC          WI   CO-OP OBSERVER

&&

PATH
Local storm report, Jan 31, 11:55 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1155 AM CST MON JAN 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     SNOW             ASHWAUBENON             44.46N 88.08W
01/31/2011  M0.8 INCH        BROWN              WI   OFFICIAL NWS OBS

&&

PATH
Local storm report, Jan 31, 1:19 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
119 PM CST MON JAN 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     SNOW             WAUTOMA                 44.06N 89.28W
01/31/2011  M1.6 INCH        WAUSHARA           WI   TRAINED SPOTTER

0118 PM     SNOW             PITTSVILLE              44.45N 90.13W
01/31/2011  M1.0 INCH        WOOD               WI   TRAINED SPOTTER

&&

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 4:57 AM CSTSmall Craft AdvisoryGRB11 hr
Jan 31, 10:03 AM CSTLake Effect Snow WatchGRBKewaunee, Manitowoc4 hr
Jan 31, 2:28 PM CSTLake Effect Snow AdvisoryGRBKewaunee5 hr
Jan 31, 3:48 PM CSTGale WarningGRB43 hr

Nearby

Lake Effect Snow Warnings in Wisconsin, 2011Every lake effect snow warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.